A case of anastrozole-induced pulmonary emboli has been reported. - GreenMedInfo Summary
Acute bilateral pulmonary emboli occurring while on adjuvant aromatase inhibitor therapy with anastrozole: Case report and review of the literature.
Breast Cancer Res Treat. 2006 Oct;99(3):249-55. Epub 2006 Jun 3. PMID: 16752073
Division of Hematology and Medical Oncology, Oregon Health&Science University, 3181 SW Sam Jackson Park Rd., Mailcode L586, Portland, OR 97239, USA. firstname.lastname@example.org
Hormonal therapy is the mainstay of adjuvant treatment for women with early-stage estrogen receptor-positive breast cancer. Recently, the aromatase inhibitors have moved to the forefront of adjuvant hormonal therapy, however, the adverse effects of these agents are not yet fully understood. It is generally accepted that tamoxifen, but not the aromatase inhibitors, is associated with an increased risk of thrombosis in women with breast cancer. Studies comparing aromatase inhibitors to tamoxifen in the adjuvant setting have reported a lower rate of venous thromboembolism with the aromatase inhibitors, yet the incidence of venous thromboembolism with these new agents is higher than that expected in the general population. Here we report a case of acute bilateral pulmonary emboli occurring while on adjuvant aromatase inhibitor therapy with anastrozole, and review the literature on the incidence of venous thromboembolism during the use of aromatase inhibitors in the adjuvant setting.